Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 259, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 3, 2005, 6:50 PM CDT for Valley County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2005, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 3, 2005, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Valley County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -661 J/kg
- Mixed-layer LCL
- 2769 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:27 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 3:27 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT WED AUG 03 2005 .SHORT TERM...LATEST WATER VAPOR IMAGERY IMAGERY FROM THIS AFTERNOON REVEALS A STRONG UPPER WAVE DIGGING INTO THE NORTHERN ROCKIES WHILE A BROAD UPPER RIDGE IS SEEN FROM THE SOUTHERN PLAINS INTO THE MID MS RIVER VALLEY. SURFACE ANALYSIS SHOWS A COLD FRONT SITTING FROM SOUTHEAST SD INTO SOUTHWEST NEBRASKA WITH VERY WARM TEMPERATURES AHEAD OF THIS FRONT. STRONG CAPPING ALONG AND SOUTH OF THIS FRONT HAS KILLED OFF ANY DEVELOPMENT OF CONVECTION THUS FAR. THE ONLY SIGN OF DEEP CONVECTION AT THIS POINT IS WELL BEHIND THE FRONT OVER THE NEBRASKA PANHANDLE. AS THE REGION HEADS INTO THIS EVENING ELEVATED CONVECTION IS EXPECTED TO BECOME MORE NUMEROUS OVER NORTHERN NEBRASKA AS LARGE SCALE FORCING FROM THE SHORT WAVE MENTIONED ABOVE MOVES INTO THE AREA. THIS SHOULD HELP TO REINFORCE THE FRONT AND PUSH IT INTO SOUTHERN NEBRASKA BY MIDNIGHT. EVEN THOUGH LOW LEVEL FORCING SHOULD INCREASE ALONG THIS FRONT AS IT MOVES SOUTH...CAPPING IN THE WARM SECTOR LOOKS TO BE TOO STRONG TO SUPPORT SURFACE BASED CONVECTIVE DEVELOPMENT. HOWEVER...IT LOOKS LIKE ELEVATED CONVECTION NORTH OF THE FRONT WILL SLIDE SOUTH OUT OF NORTHERN NEBRASKA DURING THE EVENING HOURS. GIVEN THE ELEVATED NATURE OF THE CONVECTION AND LITTLE IN THE WAY OF EFFECTIVE DEEP LAYER SHEAR...NOT THAT CONCERNED WITH THE SEVERE THREAT FROM THIS CONVECTION. EXPECT THE CONVECTION WILL CONTINUE A SLOW SOUTHWARD PROGRESSION DURING THE OVERNIGHT HOURS WITH PRECIP COVERAGE DECREASING TOWARD 12Z. THE FRONT IS SHOWN TO SLIDE SOUTH INTO SOUTHERN KANSAS BY TOMORROW AFTERNOON WITH CONVECTION LINGERING OVER FAR SOUTH CENTRAL NEBRASKA DURING THE MORNING HOURS AND OVER NORTHERN KANSAS INTO THE AFTERNOON. CLOUD COVER WILL REMAIN THICK ENOUGH TO KEEP TEMPERATURES ON THE COOLER SIDE WITH HIGHS IN THE MID 70S TO LOWER 80S EXPECTED. SUBSIDENCE THEN SETS INTO THE AREA THURSDAY NIGHT INTO FRIDAY WITH CLOUDS CLEARING OUT OF THE AREA AND WINDS TURNING LIGHT. SHOULD BE A COOL NIGHT WITH TEMPERATURES FALLING INTO THE LOWER TO MID 50S BY SUNRISE ON FRIDAY. HIGH PRESSURE CONTINUES TO PREVAIL ACROSS THE AREA ON FRIDAY BUT TEMPERATURES START TO REBOUND INTO THE LOWER TO MID 80S FOR HIGHS. .LONG TERM....FROM 12Z SATURDAY THROUGH WEDNESDAY. MAIN PROBLEM THROUGH THE PERIOD WILL BE WARM TEMPERATURES AS THE UPPER RIDGE AGAIN BUILDS AND DOMINATES THE CENTRAL PLAINS. THOUGH THE MEDIUM RANGE MODELS DO HAVE SOME DIFFERENCES...THEY ARE IN OVERALL AGREEMENT WITH KEEPING THE AREA UNDER THE RIDGE. REMOP ALSO INDICATES AN ABOVE AVERAGE LEVEL OF PREDICTABILITY WITH RESPECT TO THE RIDGE ACROSS THE CENTRAL PLAINS...HELPING TO INCREASE CONFIDENCE IN THE OVERALL PATTERN...WHICH SHOULD LEAD TO ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 04/CK
Hazardous weather outlook, Aug 3, 5:37 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 537 PM CDT WED AUG 3 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 041200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 537 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE NOTED THIS EVENING...MAINLY NORTHWEST OF A HOLDREGE NEBRASKA TO GRAND ISLAND NEBRASKA LINE. THESE STORMS WILL FORM ALONG A WEAK SURFACE TROUGH. A SEVERE THUNDERSTORM IS POSSIBLE...WITH THE MAIN HAZARD BEING WIND GUSTS OVER 60 MPH THIS EVENING. A STRONG COLD FRONT WILL PLOW INTO SOUTH CENTRAL NEBRASKA LATE THIS EVENING...AND SHOULD TRIGGER MORE SHOWERS AND THUNDERSTORMS AFTER 9 PM AND OVERNIGHT. THE THUNDERSTORMS WILL INITIATE IN SOUTH CENTRAL...AND GRADUALLY SPREAD EAST AND SOUTH OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY OVER FAR SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS. HOWEVER...THE RISK OF SEVERE WEATHER APPEARS TO BE LOW WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A TIME THROUGH ABOUT MIDNIGHT...AND MAINLY OVER SOUTH CENTRAL NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NOAA/NWS/MORITZ
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.